Alert archive / Washington / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Jul 13, 2014, 7:49 AM PDT. It took effect at Jul 13, 2014, 5:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2014, 7:49 AM PDT (14:49 UTC)
- In effect from
- Jul 13, 2014, 5:00 PM PDT
- Expired
- Jul 14, 2014, 8:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
032 WWUS86 KSEW 131449 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 749 AM PDT SUN JUL 13 2014 ...SCATTERED LIGHTNING EXPECTED FOR FIRE WEATHER ZONE 662 SUNDAY EVENING AND INTO MONDAY MORNING... .AS AN UPPER LEVEL LOW APPROACHES WESTERN WASHINGTON...MOISTURE AND INSTABILITY WILL GIVE RISE TO THE THREAT OF SCATTERED LIGHTNING SUNDAY EVENING AND INTO MONDAY MORNING. FUELS EAST OF THE CASCADE CREST HAVE ENTERED INTO RED FLAG CRITERIA AND ANY LIGHTNING THAT STRIKES MAY IGNITE THESE DRY FUELS. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONE 662. WAZ662-132300- /O.NEW.KSEW.FW.W.0001.140714T0000Z-140714T1500Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 749 AM PDT SUN JUL 13 2014 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT MONDAY FOR SCATTERED LIGHTNING FOR FIRE WEATHER ZONE 662... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 662 WHICH INCLUDES THE EASTERN PORTION OF NORTH CASCADES NATIONAL PARK AND LAKE CHELAN NATIONAL RECREATIONAL AREA. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING EARLY THIS EVENING AND THEN CONTINUING THROUGH THE OVERNIGHT HOURS BEFORE COVERAGE BEGINS TO DIMINISH MONDAY MORNING. * WIND...THUNDERSTORMS CAN CREATE GUSTY...ERRATIC WINDS. THE STRONGEST GUSTS ARE FREQUENTLY AT THE LEADING EDGE OF A THUNDERSTORM. * IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED LIGHTNING IN DRY FUELS CAN CREATE MULTIPLE FIRE STARTS. THUNDERSTORMS CAN ALSO BRING ERRATIC AND GUSTY WINDS TO ANY EXISTING FIRES. && $$
1 follow-up statement
454 WWUS86 KSEW 132226 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 326 PM PDT SUN JUL 13 2014 ...SCATTERED LIGHTNING EXPECTED FOR FIRE WEATHER ZONE 662 INTO MONDAY MORNING... .AS AN UPPER LEVEL LOW CROSSES WESTERN WASHINGTON TONIGHT...MOISTURE AND INSTABILITY WILL GIVE RISE TO THE THREAT OF SCATTERED LIGHTNING INTO MONDAY MORNING. FUELS EAST OF THE CASCADE CREST HAVE ENTERED INTO RED FLAG CRITERIA AND ANY LIGHTNING THAT STRIKES MAY IGNITE THESE DRY FUELS. THUS...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONE 662. WAZ662-141500- /O.CON.KSEW.FW.W.0001.140714T0000Z-140714T1500Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 326 PM PDT SUN JUL 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY FOR SCATTERED LIGHTNING FOR FIRE WEATHER ZONE 662... * AFFECTED AREA...FIRE WEATHER ZONE 662 WHICH INCLUDES THE EASTERN PORTION OF NORTH CASCADES NATIONAL PARK AND LAKE CHELAN NATIONAL RECREATIONAL AREA. * THUNDERSTORMS...SCATTERED THUNDERSTORMS HAVE STARTED TO MOVE INTO SOUTHERN WASHINGTON FROM OREGON AND ARE EXPECTED TO REACH THE WARNING AREA THIS EVENING...WITH THE THREAT FOR THUNDERSTORMS REMAINING IN PLACE THROUGH THE OVERNIGHT HOURS INTO MONDAY MORNING. * WIND...THUNDERSTORMS CAN CREATE GUSTY...ERRATIC WINDS. THE STRONGEST GUSTS ARE FREQUENTLY AT THE LEADING EDGE OF A THUNDERSTORM. * IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS... ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED LIGHTNING IN DRY FUELS CAN CREATE MULTIPLE FIRE STARTS. THUNDERSTORMS CAN ALSO BRING ERRATIC AND GUSTY WINDS TO ANY EXISTING FIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Jul 13, 3:37 AM PDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 13, 3:37 AM PDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
337 AM PDT SUN JUL 13 2014
.SYNOPSIS...HIGH PRESSURE ALOFT WILL SHIFT INTO EASTERN WASHINGTON
THIS MORNING. AN UPPER LEVEL LOW OFF THE OREGON COAST WILL LIFT
NORTHEAST ACROSS THE AREA TONIGHT GIVING A RISK OF SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE ALOFT WILL REBUILD INTO THE REGION
LATER MONDAY THROUGH TUESDAY NIGHT GIVING ANOTHER PERIOD OF HOT
WEATHER TO THE WESTERN WASHINGTON INTERIOR. ONSHORE FLOW IS EXPECTED
TO INCREASE SOMEWHAT LATE NEXT WEEK ALLOWING A RETURN TOWARD NORMAL
MID JULY TEMPERATURES.
&&
.SHORT TERM...THE LONG WAVE PATTERN CONTINUES TO SHOW SIGNS OF
RETROGRESSION FOR THE NEXT SEVERAL DAYS. EARLY THIS MORNING THE LONG
WAVE RIDGE AXIS IS SITUATED OVER THE INLAND NORTHWEST. A WEAK UPPER
LOW MOVING THROUGH THE RIDGE WILL GIVE IT THE APPEARANCE OF
TEMPORARILY WEAKENING LATER TODAY THROUGH EARLY MONDAY...BUT THE
RIDGE WILL BUILD ALONG 130W LATER MON INTO TUE.
MORNING FOG AND STRATUS HAS PUSHED INLAND THROUGH THE CHEHALIS GAP
TO MASON COUNTY AND THROUGH THE STRAIT OF JUAN DE FUCA TO WHIDBEY
ISLAND. THE FOG AND STRATUS WILL PUSH INLAND A BIT MORE EARLY THIS
MORNING THEN WILL RAPIDLY BURN BACK TO THE COASTAL ZONES BY 18Z. THE
NAM BUFR SOUNDING SHOW 925 MB TEMPERATURES ON THE ORDER OF 27C LATER
THIS AFTERNOON IN THE SEATTLE AREA...SO IT WILL BE ANOTHER VERY WARM
AND HUMID DAY IN THE INTERIOR WITH THE SEATTLE TACOMA AREA GETTING
CLOSE TO 90 DEGREES AND MID TO UPPER 80S ELSEWHERE AWAY FROM THE
WATER.
MID AND HIGH LEVEL CLOUDS WILL INCREASE FROM THE SOUTH DURING THE
AFTERNOON HOURS AS AN UPPER LOW NOW CENTERED NEAR 42N 131W LIFTS
NORTHEASTWARD. WHILE THE LOW IS RATHER WEAK...THE MID LEVEL AIR MASS
WILL BE QUITE HOT AND UNSTABLE LATER THIS AFTERNOON AND EVENING OVER
THE CASCADES. EXPECT SOME THUNDERSTORMS TO FORM OVER THE
CASCADES THAT WOULD PUSH WEST OR NORTHWEST AS THE LOW APPROACHES
FROM THE SOUTHWEST. ANY STORMS THAT OCCUR WILL BE HIGH BASED AND
COMPLETELY DECOUPLED FROM THE BOUNDARY LAYER. THIS TYPE OF TSTM
ACTIVITY MAY NOT PRODUCE MUCH IN THE WAY OF RAINFALL...BUT COULD
PRODUCE ABUNDANT LIGHTNING. THE RATHER STABLE BOUNDARY LAYER SHOULD
KEEP OUTFLOW WINDS...WHICH COULD BE RATHER STRONG WITH AN INVERTED V
SOUNDING FROM 13000 FT DOWNWARD TO 5000 FT FROM SURFACING OVER THE
LOWLANDS. THE NAM12 APPEARS MOST REASONABLE IN DEPICTING A PUSH OF
MARINE AIR INLAND FROM THE SOUTHWEST THIS EVENING. STRATUS SHOULD
PUSH ALL THE WAY INLAND LATE THIS EVENING AND POSSIBLY TO THE
CASCADES DURING THE MORNING HOURS AS THE UPPER LOW MOVES EAST AND
FORCES MARINE AIR INLAND.
THE WELCOMED PUSH OF MARINE AIR WILL ALLOW TEMPERATURES TO FALL INTO
THE MID 50S TO LOWER 60S TONIGHT. BUT CLOUDS AND MARINE AIR WILL BE
SHORT-LIVED AS RIDGING RAPIDLY DEVELOPS OFFSHORE MONDAY AFTERNOON.
EXPECT LATE DAY HIGHS ON MONDAY WELL INTO THE 80S IN THE CENTRAL AND
SOUTH INTERIOR. TUESDAY LOOKS TO BE SIMILAR TO WHAT WE SAW ON
SATURDAY WITH HIGHS REACHING AROUND 90 FROM ABOUT SEATTLE SOUTHWARD
IN THE INTERIOR. THE WARMTH WILL BE ACCOMPANIED ONCE AGAIN BY RATHER
HIGH DEWPOINTS FOR THIS REGION. THE HEAT ADVISORY FROM EVERETT TO
THE SOUTH INTERIOR WILL CONTINUE THROUGH TONIGHT. IT MAY NEED TO BE
REISSUED LATE MONDAY FOR THE TUESDAY AND WEDNESDAY TIME PERIOD.
.LONG TERM...LONG TERM MODELS GENERALLY AGREE ON A RETURN TO
MORE NORMAL TEMPERATURES AS WE MOVE TOWARD THURSDAY. BUT BEYOND THAT
TIME...THE MODELS DIVERGE WITH THE COOLER GFS AND WARM ECMWF OUT OF
PHASE. THE OPERATIONAL CANADIAN SOLUTION IS SOMEWHERE IN BETWEEN
WITH A RIDGE OFFSHORE AND A WEAK TROUGH CENTERED OVER OREGON. THE
GFS ENSEMBLES SHOW MORE NORMAL CONDITIONS LATE IN THE WEEK THROUGH
NEXT WEEKEND. AT THIS TIME WILL NOT MAKE CHANGES TO THE FORECAST
BEYOND WED. ALBRECHT
&&
.AVIATION...LIGHT SOUTHWEST FLOW ALOFT WILL SWITCH TO NORTHWEST
MONDAY MORNING. THE AIR MASS IS CURRENTLY FAIRLY DRY AND STABLE BUT
WILL BECOME MOIST AND UNSTABLE AROUND MIDDAY. CONDITIONS ARE RIPE
FOR THUNDERSTORMS OVER THE MOUNTAINS OF WESTERN WASHINGTON THIS
EVENING...AND I CANNOT RULE OUT THE POSSIBILITY THAT SHOWERS OR
THUNDERSTORMS MAY MOVE OVER PUGET SOUND OR OTHER TAF SITES AS WELL.
THUNDERSTORM BASES WILL BE ELEVATED...AROUND 10K FEET.
THIS MORNING...FOG AND SHALLOW LOW STRATUS ON THE COAST IS MOVING
INLAND DOWN THE STRAIT OF JUAN DE FUCA AND OVER THE CHEHALIS GAP.
IFR CONDITIONS ARE EXPECTED TO CONTINUE AT KCLM AND HQM FOR MOST OF
THE MORNING. FOG WILL LIKELY DRIFT INTO THE SOUTH PUGET
SOUND...NORTH PUGET SOUND...AND NORTH INTERIOR MARINE AREAS AS WELL.
KBLI AND KOLM MAY SEE A FEW HOURS OF IFR FOG AND LOW CLOUDS THIS
MORNING BEFORE BURNING OFF. THE FOG AND LOW CLOUDS HAVE LITTLE
CHANCE OF REACHING KPAE...KBFI...OR KSEA BUT MAY COME CLOSE. EXPECT
A SIMILAR MARINE LAYER SITUATION TO OCCUR TONIGHT AND MONDAY MORNING.
KSEA...LIGHT NLY SURFACE WINDS WILL PICK UP THIS AFTERNOON BEFORE
SWITCHING TO SLY AROUND 5Z MON. MARINE FOG AND LOW CLOUDS SHOULD NOT
MAKE IT TO SEATAC THIS MORNING...BUT THERE MIGHT BE SOME PATCHES OF
FOG DOWN ON THE WATER FOR A FEW HOURS. SOME MID AND HIGH CLOUDS ARE
LIKELY THIS EVENING AND TONIGHT...CONVECTIVE DEBRIS FROM SCATTERED
THUNDERSTORMS OVER OREGON AND THE WA CASCADES. THERE IS A SLIGHT
CHANCE THAT A SHOWER OR THUNDERSTORM MAY PASS OVER KSEA AS WELL THIS
EVENING. JSMITH
&&
.MARINE...HIGH PRESSURE OFFSHORE AND LOWER PRESSURE INLAND WILL
CONTINUE TO PRODUCE SMALL CRAFT ADVISORY LEVEL WINDS EACH AFTERNOON
AND EVENING IN THE STRAIT. A STRATUS LAYER ON THE COAST WILL BRING
FOG AND LOW CLOUDS DOWN THE STRAIT AND POSSIBLY INTO SOUTH PUGET
SOUND EACH NIGHT.
THIS MORNING...THE FOG HAS MADE IT TO WHIDBEY AND MAY MAKE IT AS FAR
AS THE NORTH PUGET SOUND AND BELLINGHAM BAY. FOG IS ALSO MOVING INTO
THE SOUTH PUGET SOUND AREA OVER THE CHEHALIS GAP. JSMITH
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HEAT ADVISORY IN EFFECT FOR MUCH OF THE SOUTHWEST INTERIOR AND
PUGET SOUND REGION UNTIL 6 AM MONDAY.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA
THIS MORNING AND AGAIN THIS EVENING THROUGH TONIGHT.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:48 AM PDT | Small Craft Advisory | SEW | 41 hr |
Nearby
Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.